Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 127, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 7, 2002, 4:10 PM CDT for Knox County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 7, 2002, 4:10 PM CDT (21:10 UTC)
- Expired
- Jun 7, 2002, 4:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:15 PM CDT | Hail 0.75 | Verdel, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:30 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 7, 3:30 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 PM CDT FRI JUN 7 2002 FORECAST CHALLENGES...CONVECTION TONIGHT AND POTENTIAL FOR HVY RAIN...TEMPS. SYNOPSIS...LATEST SUBJECTIVE SURFACE ANALYSIS SHOWED THE BOUNDARY BTWN ANW AND ONL WITH A LO CNTR IN SE SD. SFC TEMPERATURES WERE IN THE UPR 80S TO LOWER 90S. SFC DEWPOINTS AT YKN/OKF/OLU WERE IN THE LOWER 60S. IR STLT SHOWED AN ENHANCED AREA OF CLDS IN WRN NEB AND HAVE WATCHED THIS FEATURE PUSH INTO NCNTRL NEB AND SD. 88-D MOSAIC HAS A BAND OF -SHRA AND EMBEDDED -TSRA ALONG THE FNT FORECAST...SHORT RANGES MODELS CONTINUE TREND OF THE CLOSED LOW OFF THE WA COAST DROPPING INTO THE PACIFIC NW SAT AM AND THE GRT BASIN AREA SUN...PUMPING UP THE RIDGE OVR THE MISSISSIPPI AND OHIO VALLEYS. A COMPARISON OF THE SFC PATTERNS HAVE THE SFC FNT SLIPPING FURTHER INTO NE NEB BEFORE LIFTING N INTO SD. THIS FNT IS FCST TO RMN TO THE N OF THE FCST AREA KEEPING THE CWFA IN THE HOT AIR UNTIL ITS PASSAGE. TONIGHT MUCH OF THE FCST AREA IS UNDER THE SLIGHT RISK. BELIEVE BEST RISK FOR SVR TO BE IN NE NEB. AS THIS IS WHERE THE BEST CONVERGENCE...UVV...UPR LVL JET SUPPORT...AND INSTABILITY IS. CORFIDI VECTORS INITIALLY HAVE STORMS LIFTING NE...THEN AFT 06Z SE. DUE TO THE SLOW MOVEMENT OF THE STORMS...THE REDEVELOPMENT AND REPEATED PASSAGE OF STORMS...AND HIGH PWS WILL HAVE TO MONITOR FOR HEAVY RAIN. PER COORD WITH FSD...THEY HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH WHICH MAY COME TO YKN. FFG FOR OUR NRN COUNTIES ARE IN THE 2-3 INCH RANGE AND IT HAS BEEN VERY DRY IN THAT PORTION OF THE STATE...WITH THE EXCEPTION OF SOME LOCALIZED RAINS THIS PAST WEEK. WITH THIS IN MIND...HAVE NOT GONE WITH A WATCH AS BELIEVE THE BETTER RISK WILL BE A LITTLE FARTHER N. EXPECT SOME OF THESE STORMS TO PRODUCE HEAVY RAIN AND HAVE INDICATED THIS IN THE ZONES. HAVE SOME RISK OF TSRA FARTHER S AS THEY WILL TURN SE...BEST CONVERGENCE AND MOISTURE AXIS IN SD THOUGH. LOWS TON IN THE 60S. FOR SAT/SUN...HOT TEMPS TO REMAIN OF THE FCST AREA AND HIGHER DEWPOINTS TO FIND THEIR WAY N WITH WINDY CONDITION EACH DAY. WILL CONTINUE TO GO ABOVE GUID ON TEMPS. RECORDS 100 TO 102.HAVE INCLUDED A SLIGHT RISK OF -TSRA SE SUN AFT AND SUN NIGHT. IN LATER PERIODS...THE CLOSED UPR LOW LIFTS OUT ACRS MT/WY MON...AND INTO SCNTRL CANADA TUE AND WED. THE LONGER RANGE MODELS CONTINUE TO SLOW DOWN THE PASSAGE OF THE SFC FNT AND PROGRESSION OF THE UPR LOW. DUE TO THE INTENSITY OF THIS STORM SYSTEM MON/TUE WILL HAVE TO KEEP UP WITH POTENTIAL FOR SVR. BEYOND THIS PD..MAINLY DRY AND COOLER TEMPS. .OMA...NONE. ZAPOTOCNY
In the hours before
Special weather statement, Jun 7, 12:30 PM CDT, 3 hours 40 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-072330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1230 PM CDT FRI JUN 7 2002 STORM SPOTTERS SHOULD BE NEEDED LATE THIS AFTERNOON AND THIS EVENING IN NORTHEAST NEBRASKA...ESPECIALLY NORTH OF A DAVID CITY NEBRASKA TO ONAWA IOWA. STORMS MAY DRIFT INTO PARTS OF EAST CENTRAL NEBRASKA AND WESTERN IOWA...WHICH MAY NECESSITATE MORE ISOLATED SPOTTER ACTIVATION FURTHER SOUTH. A SURFACE BOUNDARY JUST WEST OF O NEILL...WILL SAG SOUTH INTO NORTHEAST NEBRASKA...AS TEMPERATURES WARM INTO THE LOWER 90S. SURFACE AND DEEP MOISTURE IS EXPECTED TO POOL IN THIS AREA LATE THIS AFTERNOON. IN ADDITION...THE PASSAGE OF A WEAK WEATHER DISTURBANCE WILL PUSH THROUGH AND THE AREA WILL BE HAVE FAVORABLE JET SUPPORT. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND SOME OF THESE STORMS SHOULD BECOME SEVERE..PRODUCING LARGE HAIL AND GUSTY WINDS. DUE TO THE SLOWER MOVEMENT OF THE STORMS...STORMS MOVING OVER THE SAME AREA...AND THE HIGH MOISTURE AVAILABLE...THERE IS THE POTENTIAL FOR HEAVY RAIN. THESE STORMS ARE EXPECTED TO CONTINUE OVERNIGHT. THERE MAY BE LINGERING STORMS SATURDAY MORNING...SEVERE STORMS ARE NOT FORECAST FOR EASTERN NEBRASKA AND WESTERN SATURDAY AND SUNDAY. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:15 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 45 min |
| Jun 6, 7:57 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Pierce | 63 min |
| Jun 6, 9:02 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce | 43 min |
| Jun 6, 9:47 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 28 min |
| Jun 7, 6:01 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 29 min |
| Jun 7, 6:31 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.